Ohio, 2005

Damaging Wind in Ohio, June 14, 2005

June 14, 2005 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 14, 1:40 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 14, 1:40 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
240 PM EDT TUE JUN 14 2005

.SHORT TERM (THROUGH WEDNESDAY)...
WARM AND HUMID AIR AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE
DISTRICT BEFORE DAYBREAK WILL BRING PERIODS OF THUNDERSTORMS THIS
EVENING AND INTO TONIGHT. SOME OF THE STORM WILL LIKELY REACH SEVERE
LIMITS WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. AS THE
COLD FRONT PUSHES EAST AND TEMPERATURES COOL LATER TONIGHT THE RISK
OF THUNDERSTORMS WILL DIMINISH. COOLER AND DRIER AIR WILL PUSH INTO
THE DISTICT WEDNESDAY BEHIND THE FRONT...BUT COLD AIR ALOFT WILL
PROVIDE ENOUGH INSTABILITY FOR A RISK OF SHOWERS AND THUNDERSTORMS
FOR WEDNESDAY AFTERNOON.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
AS COOLER DRIER AIR FUNNELS INTO THE FORECAST AREA THE RISK OF
SHOWERS WILL GRADUALLY DIMINISH. BUT A RISK OF RAIN SHOWERS WILL
CONTINUE INTO THURSDAY AND FRIDAY DURING MAX HEATING AS THE COLD
POOL ALOFT SLOWLY WARMS. A LARGE RIDGE OF HIGH PRESSURE BUILDING
INTO THE DISTRICT SATURDAY WILL BRING DRY WEATHER FOR SATURDAY. THE
HIGH PRESSURE WILL DOMINATE THROUGH TUESDAY WITH DRY WEATHER AND
SLOWLY MOVING TEMPERATURES.

&&

.AVIATION...
RAPIDLY LOWERING CONDS TO IFR/LIFR IN TSTMS LATE AFTERNOON AND
EVENING AS COLD FRONT APPROACHES FROM THE WEST. FROPA THIS EVENING.
SFC WINDS SW 10-20KTS AND GUSTY PREFRONTAL AND WESTERLY WINDS
10-20KTS AND GUSTY POST FRONTAL. TSTM GUSTS GREATER THAN 50KTS
LIKELY DURING THE LATE AFTN AND EVENING. LARGE HAIL IS ALSO
POSSIBLE. OUTSIDE OF TSTMS/SHOWERS VFR CONDITIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 14, 4:07 PM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
507 PM EDT TUE JUN 14 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-150200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
507 PM EDT TUE JUN 14 2005

...MODERATE RISK FOR SEVERE WEATHER THIS EVENING...

AN APPROACHING STRONG COLD FRONT WILL BE THE FOCUS FOR SEVERE WEATHER
THIS EVENING.

THUNDERSTORMS THAT HAVE DEVELOPED ACROSS EASTERN OHIO WILL MOVE
RAPIDLY ACROSS WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
WESTERN MARYLAND DURING THE EVENING HOURS. SOME OF THESE
THUNDERSTORMS WILL REACH SEVERE LEVELS WITH DAMAGING WINDS AND LARGE
HAIL BEING THE SEVERE THREATS.

IT IS ADVISED THAT OUTDOOR OBJECTS BE SECURED OR BROUGHT INDOORS DUE
TO THE THREAT OF STRONG AND GUSTY THUNDERSTORM WINDS.

FOR THE LATEST INFORMATION...LOG ON TO OUR WEB SITE AT
WWW.ERH.NOAA.GOV/PBZ OR STAY TUNED TO NOAA WEATHER RADIO OR OTHER
MEDIA OUTLETS FOR UPDATES ON THIS SITUATION AND ANY POSSIBLE
WARNINGS.

SPOTTER ACTIVATION MAY BE REQUIRED.  A SEVERE THUNDERSTORM WATCH IS
IN EFFECT FOR MUCH OF THE AREA.

15

In the hours before

Special weather statement, Jun 14, 12:55 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
155 PM EDT TUE JUN 14 2005

OHZ048-057-141900-
COSHOCTON OH-MUSKINGUM OH-
155 PM EDT TUE JUN 14 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COSHOCTON AND MUSKINGUM...

AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 16 MILES WEST OF DILLON STATE PARK....
MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
 ADAMSVILLE...COOPERDALE...COSHOCTON...DILLON STATE PARK...
 FERNCLIFF AND ZANESVILLE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR OHIO AND WEST VIRGINIA.
Special weather statement, Jun 14, 3:38 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT TUE JUN 14 2005

MDZ001-OHZ039>041-049-050-058-059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-150300-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-FAYETTE PA-FOREST PA-GARRETT MD-
GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON PA-
JEFFERSON OH-LAWRENCE PA-MARION WV-MARSHALL WV-MERCER PA-
MONONGALIA WV-MONROE OH-NOBLE OH-OHIO WV-PRESTON WV-TUCKER WV-
TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WESTMORELAND PA-WETZEL WV-
438 PM EDT TUE JUN 14 2005

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

ALLEGHENY        ARMSTRONG        BEAVER           BUTLER
CLARION          FAYETTE          FOREST           GREENE
INDIANA          JEFFERSON        LAWRENCE         MERCER
VENANGO          WASHINGTON       WESTMORELAND

IN WEST VIRGINIA...

BROOKE           HANCOCK          MARION           MARSHALL
MONONGALIA       OHIO             PRESTON          TUCKER
WETZEL

IN OHIO...

BELMONT          CARROLL          COLUMBIANA       GUERNSEY
HARRISON         JEFFERSON        MONROE           NOBLE
TUSCARAWAS

IN MARYLAND...

GARRETT
Local storm report, Jun 14, 3:55 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             WEST LAFAYETTE          40.27N 81.75W
06/14/2005  1.00 INCH        COSHOCTON          OH   EMERGENCY MNGR

0421 PM     HAIL             NORTH ZANESVILLE        39.98N 82.00W
06/14/2005  0.75 INCH        MUSKINGUM          OH   EMERGENCY MNGR

0415 PM     HAIL             COSHOCTON               40.26N 81.85W
06/14/2005  1.25 INCH        COSHOCTON          OH   EMERGENCY MNGR

0445 PM     HAIL             CAMBRIDGE               40.03N 81.59W
06/14/2005  0.75 INCH        GUERNSEY           OH   AMATEUR RADIO

&&

NWS
Local storm report, Jun 14, 4:22 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     3 NW CALDWELL           39.78N 81.55W
06/14/2005                   NOBLE              OH   EMA

            TREES DOWN ON COUNTY ROAD 20.

&&

TP

The radar

The Pittsburgh radar (KPBZ), 60 km away, was scanning. The volume nearest the first event began at 21:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
June 14, 4:30 PM EST
Where
Carroll County, Amsterdam
Measured
55 kt (63 mph) estimated gust
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
40.467, -80.917

75 to 150 trees were blown down in a 4-mile stretch in Loudon Twp, on roads Poppy, Post, Province, Germano, Raindrop, and Amsterdam. A roof was ripped off a mobile home on Post Rd. A few barns were damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455579.